Alert archive / Pennsylvania / Frost Advisories in 2025
Frost Advisory 2, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at May 19, 2025, 3:34 AM EDT for Crawford County, Erie County, Pennsylvania. It took effect at May 20, 2025, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2025, 3:34 AM EDT (07:34 UTC)
- In effect from
- May 20, 2025, 2:00 AM EDT
- Expired
- May 20, 2025, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
304 WWUS71 KCLE 190734 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 334 AM EDT Mon May 19 2025 PAZ002-003-191545- /O.NEW.KCLE.FR.Y.0002.250520T0600Z-250520T1200Z/ Southern Erie-Crawford- Including the cities of Meadville, Union City, Corry, Titusville, and Edinboro 334 AM EDT Mon May 19 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Crawford and Southern Erie Counties. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 26
4 follow-up statements
824 WWUS71 KCLE 191602 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1202 PM EDT Mon May 19 2025 PAZ002-003-201200- /O.CON.KCLE.FR.Y.0002.250520T0600Z-250520T1200Z/ Southern Erie-Crawford- Including the cities of Edinboro, Titusville, Meadville, Union City, and Corry 1202 PM EDT Mon May 19 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Temperatures as low as 34 degrees will result in frost formation. * WHERE...Crawford and southern Erie Counties. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Jaszka
016 WWUS71 KCLE 200141 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 941 PM EDT Mon May 19 2025 PAZ002-003-200945- /O.CON.KCLE.FR.Y.0002.250520T0600Z-250520T1200Z/ Southern Erie-Crawford- Including the cities of Titusville, Edinboro, Meadville, Corry, and Union City 941 PM EDT Mon May 19 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Crawford and Southern Erie Counties. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Garuckas
344 WWUS71 KCLE 200953 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 553 AM EDT Tue May 20 2025 PAZ002-003-201200- /O.CON.KCLE.FR.Y.0002.000000T0000Z-250520T1200Z/ Southern Erie-Crawford- Including the cities of Union City, Meadville, Titusville, Edinboro, and Corry 553 AM EDT Tue May 20 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Crawford and Southern Erie Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 26
043 WWUS71 KCLE 201155 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 755 AM EDT Tue May 20 2025 PAZ002-003-201300- /O.EXP.KCLE.FR.Y.0002.000000T0000Z-250520T1200Z/ Southern Erie-Crawford- Including the cities of Union City, Corry, Edinboro, Titusville, and Meadville 755 AM EDT Tue May 20 2025 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... Temperatures have warmed into the 40s this morning, allowing for the risk of frost to end. $$ 04
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at May 19, 1:53 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 19, 1:53 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 153 AM EDT Mon May 19 2025 .SYNOPSIS... A ridge builds from northern Ontario through Monday. The ridge exits slowly eastward Monday night through Tuesday as a trough begins to overspread northern Ohio and northwest Pennsylvania from the northern and central Great Plains. && .NEAR TERM /THROUGH TODAY/... 9:30 PM Update... Only minor changes to increase cloud cover over the next few hours, especially across NW Ohio and far NE Ohio/NW PA. Recent infrared satellite loops show a pretty continuous stream of stratus clouds into these areas from Lake Erie and the upstream lakes with the persistent NW boundary layer flow, lingering moisture, and cold air aloft. This will likely be slow to thin despite increasing surface ridging. Otherwise, the forecast remains on track. 6:30 PM Update... The forecast remains on track this evening with no changes. Original Discussion... Fair weather is expected through Monday night as a lowering and stabilizing subsidence inversion accompanies a ridge at the surface and aloft. In the mid/upper-levels, the ridge axis shifts from the northern and central Great Plains to Lake Superior and the Mid OH Valley. At the surface, the ridge builds from northern ON through Monday. During Monday night, the surface ridge continues to affect our CWA as its axis drifts E'ward toward the Lake Ontario region and Mid-Atlantic states. This weather pattern evolution at the surface and aloft will allow net low-level cold/dry air advection and an unusually-cold air mass for May 18th through 20th to persist in northern OH and NW PA. Abundant cumuli farther to the west and south in our CWA late this afternoon will dissipate early this evening as the boundary layer stabilizes via nocturnal cooling. Otherwise, stubborn lake-effect stratocumuli associated with a sufficiently-cold/moist NW'erly mean low-level flow over/downwind of ~15C (~59F) Lake Erie will continue to stream generally SE'ward across NE OH and NW PA through daybreak Monday. Farther to the south and west in our CWA, occasional lake-effect stratocumuli from Lake Erie or the Upper Great Lakes may move generally SE'ward or SSE'ward across such areas. Lows are expected to reach the lower to upper 40's in NW PA and NE OH, and the mid 40's to lower 50's farther west. On Monday, lake-effect stratocumuli should continue to stream generally SE'ward and then S'ward as the sufficiently-cold/moist mean low-level flow veers from NW'erly to N'erly. However, these stratocumuli should scatter-out during the late morning and especially afternoon as daytime heating of surrounding land causes Lake Erie to no longer be the primary source of warmth, moisture, and therefore instability. Based on latest model sounding trends in BUFKIT, scattered cumuli should develop over land as daytime heating/destabilization of a sufficiently-moist, but somewhat drier boundary layer occurs and allows some thermals to reach their CCL's. Diurnal cumuli should dissipate early Monday evening as the boundary layer stabilizes via nocturnal cooling. Lingering lake-effect stratocumuli over/downwind of Lake Erie should dissipate in the evening as weak lake-induced instability wanes further via continued low-level dry air advection and lowering of the aforementioned subsidence inversion. Note: mid/upper-level clouds should overspread our region generally from west to east and increase in coverage gradually on Monday through Monday night in association with moist isentropic ascent ahead of a mid/upper-level trough axis approaching from the Intermountain West and Great Plains. Late afternoon highs on Monday should reach the upper 50's to upper 60's. During Monday night, greater cloud cover should be accompanied by lows reaching the lower 40's to lower 50's in northern OH. In NW PA, easing surface winds and clearer sky should enable lows to reach the mid 30's to mid 40's, with the coldest lows expected inland from ~59F Lake Erie. Areas of frost formation should occur during the predawn hours of Tuesday morning in southeastern Erie County and eastern Crawford County, PA, and prompt the eventual issuance of a Frost Advisory. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... The short term period will be characterized by periods of widespread rain as a weakening low pressure system arrives from the west, with a large upper-level trough developing across the Eastern CONUS. Steady, moderate rain appears most likely Tuesday night into Wednesday morning as the surface low moves east across the Lower Great Lakes. Otherwise, surface troughing will result in periodic showers and perhaps a few isolated thunderstorms in the afternoon and evening hours on Tuesday and Wednesday. This should be a soaking rain for much of the area with rainfall totals through Wednesday evening around three-quarters of an inch, and perhaps up to an inch in some spots. At this time, any severe weather chances will be far to the south of our area, mainly across the Lower Ohio Valley. Given the dreary weather pattern for the short term period, below average temperatures are expected with highs in the low to mid-60s. Lows will generally be seasonable in the upper 40s to lower 50s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... The main story for the long term period will be the persistent upper- level troughing regime across the Eastern CONUS with below-average temperatures in the upper 50s to lower 60s expected. The root cause of this dreary and seasonable-cool weather will be an upper-level low dropping down south from Hudson Bay on Thursday, reaching the apex of the Lower and Eastern Great Lakes by Friday. This upper- level trough will be accompanied by persistent surface troughing and ~0C 850 mb temperatures, resulting in periodic rain showers, perhaps somewhat aided by a ~14C Lake Erie, across the area Thursday into Saturday. Unfortunately, it appears model guidance is trending towards lingering troughing, and thus continued rain chances, through much of Saturday and perhaps even into Sunday as the upper- level low slowly exits eastward into New England and eventually off of the East Coast. Below average temperatures are favored for the long term period with highs in the upper 50s to lower 60s. Could see some slightly higher temperatures in the mid to upper 60s by Sunday, though will be contingent on how long surface troughing persists. && .AVIATION /06Z Monday THROUGH Friday/... MVFR stratus development remains expected towards through the morning hours in northeast flow off of Lake Erie, mixing out with heating later in the morning hours as it scatters and lifts. Cloud cover overall should be on the slow decrease through the TAF period with high pressure influences from the north affecting the area. Northeast winds around 10kts expected. Outlook...Dry weather and VFR likely through daybreak Tuesday. Periodic rain and non-VFR expected during the rest of Tuesday through this Thursday. Isolated thunderstorms possible during the afternoon and evening hours of Tuesday and Wednesday, respectively. && .MARINE... Rough marine conditions continue across the eastern basin of Lake Erie this afternoon, though anticipate conditions to gradually improve through this evening as northwest winds decrease to 15 knots or less. The next marine concern will be Tuesday through Wednesday where a persistent northeast flow of 15 to 25 knots develops across the lake. Small Craft Advisories appear likely during this period. Winds will shift towards the northwest behind an occluded front on Wednesday, 15 to 20 knots. Additional Small Craft Advisories may be needed through Thursday with the persistent northwest flow. Northwest winds should diminish to around 15 knots by Friday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jaszka NEAR TERM...Garuckas/Jaszka SHORT TERM...Kahn LONG TERM...Kahn AVIATION...26 MARINE...Kahn
Hazardous weather outlook, May 19, 3:26 AM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 326 AM EDT Mon May 19 2025 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-200730- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 326 AM EDT Mon May 19 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Pennsylvania, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.